Aa
A
A
A
Close
Neurosurgery Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
1440512 tn?1294471633

what is what

I am 40 with the following conditions: bipolar 1, borderline personality disorder, ptsd, copd, asthma, reflux, severe migraines, cyst in left breast, nodules in both lungs, hypothyroidism, and recently told I'm going thru menopause, alone with a cyst 5 mm on the split of the brain. I have been referred to a neurologist. I have lost from 239 to 155 in way less than a year which confuses me because i thought hypo meant weight gain. I've had severe migraines every day for going on two months. Could one of my health conditions be causing the mensopause symptoms? The dr. said the cyst on my brain are not the cause of my migraines. Any idea what direction I should be following. I cant handle these migraines much longer.
thank you
michelle walker
3 Responses
623823 tn?1357416657
medications can cause an early menopausal symptoms.. they could be reversible.
a brain cyst could be the cause of your headache. examin your blood pressure. treat your hypothyroidism. stop smoking if you still a smoker because it decrease brain oxygenation and you need a lot of oxygen to regulate your mood. forget about your psychiatric diseases and dont exagerate in describing your case. send me your brain MRI image
1440512 tn?1294471633
My name is Michelle and you replied to my questions. When I posted I'm afraid with the severe migraines I didn't exactly make sense. I do know my pshyc problems are not causing this medical issue. The menopause is recent so I know I can rule it out for the migraines. What I'm left with is the last two months with nonstop severe migraines that shots nor meds even touch. Vomiting is sometimes but not all. This last year I have also have lost an incredible amount of weight without dieting. I can set down and eat a gallon of ice cream by myself and then look for something else. When the migraines started the Dr. thought it could be my thyroid or potassium. I got two shots a script and sent home to be seen in  two weeks. Two days later I'm back at the Dr. begging for help. As it turns out I have hypothyroidism and I had a low potassium level. For two weeks I took the medication being assured my migraines would go away. My blood was taken  and a head ct was scheduled. I get a voicemail make an appt right away. I am told my potassium is still low but I have a cyst 5 mm on the slit of my brain but that isnt where the migraines are coming from. I also couldnt and still dont understand how hypothyroidism which is notorious for obesity could make me lose a hundred pounds in under a year and a steady 7pounds a week. The two may not be related but I'm grasping for answers. My Dr. wants me to see a neurologist but is taking her sweet time with the referrel. I know my Dr. is worried because I've been going to her for a long time and it is in her voice and expressions. I've  had every test there is for cancer because I've had it before but everything checks out. I do smoke however the migraines have extremely limited my ability to smoke. I had to withdraw from college last week per Dr and therapist request due to this health issue. I now spend my days and nights looking for an answer that evades me. Please, if there is any Dr, Specialist, or Neurologist out there that can lead me in the right direction, give me a path to pursue, or keywords to look for on the internet I would so very much appreciate it. I feel like I'm dying and I can't fight it cuz I don't know what it is. I wont even let my grown children know anything about this. I realize and do not hold whoever responds to this liable. At this point I just need to know what is taking my spirit away. Big symptom I forgot. I stay extremely tired yet I only manage to sleep at the most 2 to 4 hours per day. I just bolt right up. I started taking b-12  2,500  mg to increase my energy. No the weight loss started way before the tiredness and migraines. Please get back to me soon.
1440512 tn?1294471633
This is michelle again. As to my blood pressure it's always normal. My pulse runs around 120 but i've been  to a cardiologist and was put on 5- mg of attenol. My medications i'm on cant be the problem  because i've been on them for 2 years. The only new ones is synthyroid and an increase in my potassium but my migraines started before that. i was assured that the new meds would take care of the severe migraines. It's been three weeks and I'm still waiting. The question remains what is wrong with me and a direction of what to search for to put me on the right track of finding out what this could be.
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease